Wyoming, 2018High Wind in Wyoming, March 22 to 23, 2018
March 22 to 23, 2018 · NWS CYS · 7 events in 1 county or zone
A brief period of high gap winds developed across the North Snowy Range Foothills. Peak gusts of 65 to 75 mph were observed.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief period of high gap winds developed across the North Snowy Range Foothills. Peak gusts of 65 to 75 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 21, 9:25 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 21, 9:25 PM MST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1025 PM MDT Wed Mar 21 2018
.SHORT TERM...(This evening through Friday)
Issued at 245 PM MDT Wed Mar 21 2018
Upper ridge will build some over the area overnight through
Thursday allowing for mild and fairly quiet weather. main
difficulty will be with varying amounts of mid and high clouds
moving through the ridge ahead of an upper trough near the west
coast. A piece of energy will move out ahead of this trough
Thursday night and across the region on Friday bringing some rain
and mtn snow showers as well as a little cooler air on Friday.
Snow levels Friday should stay fairly high with snow mainly over
the higher mtn tops.
.LONG TERM...(Friday night through Wednesday)
Issued at 245 PM MDT Wed Mar 21 2018
Generally mild across the CWA Saturday through Sunday under
southwesterly upper flow. Widely scattered mainly afternoon
showers possible mainly out west both days as weak impulses
lift across the area. Things get more interesting early next
week as an upper low cuts off over the southwest CONUS then moves
little through Tuesday before opening on Weds. GFS showing quite a
bit of pcpn late Monday through Tuesday while the EC a little
faster and with less pcpn. Will have to watch closely over the
coming days as snow levels look to lower as cooler temps filter
into the region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1025 PM MDT Wed Mar 21 2018
VFR conditions the next 24 hours across southeast Wyoming and
Nebraska Panhandle. Winds on the increase for KRWL Thursday
afternoon, becoming more widespread Friday.
&&
.FIRE WEATHER...
Issued at 245 PM MDT Wed Mar 21 2018
Fire weather concerns expected to remain low for the rest of the
week with most weather factors staying non-critical. Some gusty
winds late in the week but cooling temperatures and increasing
chances for rain and snow will mitigate conditions.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...RE
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...RE
Hazardous weather outlook, Mar 21, 4:34 AM MST, 19 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
534 AM MDT Wed Mar 21 2018
WYZ101>119-221145-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
534 AM MDT Wed Mar 21 2018
This hazardous weather outlook is for southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
There is a chance for showers and a few thunderstorms for areas
west of Cheyenne late Thursday and Friday. Unsettled weather is
likely to continue into early next week.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-003-019>021-054-055-095-096-221145-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
534 AM MDT Wed Mar 21 2018
This hazardous weather outlook is for portions of western
Nebraska.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
High Wind, North Snowy Range Foothills
- When
- March 22, 12:05 AM MST to 2:35 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured wind gusts of 58 mph or higher, with a peak gust of 77 mph at 23/0115 MST.
High Wind, North Snowy Range Foothills
- When
- March 22, 12:35 AM MST to 1:45 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 22/0040 MST.
High Wind, North Snowy Range Foothills
- When
- March 22, 9:55 PM MST to March 23, 12:40 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 22/2210 MST.
High Wind, North Snowy Range Foothills
- When
- March 22, 10:55 PM MST to March 23, 1:35 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured wind gusts of 58 mph or higher, with a peak gust of 67 mph at 23/0040 MST.
High Wind, North Snowy Range Foothills
- When
- March 22, 11:20 PM MST to March 23, 1:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- March 23, 12:35 AM MST to 2:25 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 23/0050 MST.
High Wind, North Snowy Range Foothills
- When
- March 23, 1:20 AM MST to 1:25 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured peak wind gusts of 61 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Florida, March 22, 2018$20,000 · 1 event
- Flood and Heavy Snow in California, March 22 to 25, 201815 events
- Flash Flood and Heavy Rain in Hawaii, March 22 to 26, 201811 events
- Winter Weather in Colorado, March 22 to 23, 20186 events
- Flooding and High Wind in California, March 22, 201863 kt wind · 5 events
- Frost and Freeze in Tennessee, March 22, 20183 events
- Wildfire in Oklahoma, March 22 to 23, 20183 events
- High Wind in Utah, March 22, 2018$10,000 · 69 kt wind · 3 events
- Flash Flooding in California, March 22 to 23, 20182 events
- High Wind in Alaska, March 22, 201879 kt wind · 1 event
- Wildfire in Oklahoma, March 22, 20181 event
- High Wind in Nevada, March 22, 201855 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 747749, 747745, 747760, 747747, 747763, 747758, 747762.